MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP038-007
Medical Device Problem Codes Separation Problem (4043); Premature Separation (4045)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 7mm amplatzer vascular plug iv was selected for implant.During implant the plug could not be deployed due to the screw mechanism.While attempting to remove the plug from the patient the plug released within the delivery catheter.The plug was able to be removed from the patient through the delivery catheter.There was a clinically significant delay to the procedure as the patient continued to actively bleed.The patient status was unknown.
 
Additional Manufacturer Narrative
An event of separation problem and premature separation was reported with a patient effect of bleeding.The guidewire and vise were returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.A returned device assessment could not be performed on the plug as it was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported separation problem and patient effect of bleeding, could not be determined.The reported premature separation likely resulted from the attempt made to release the device (unscrewing the delivery cable), however this cannot be determined.A minor injury was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER VASCULAR PLUG 4
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23633193
Report Number2135147-2025-06883
Device Sequence Number13090609
Product Code KRD
UDI-Device Identifier00811806012377
UDI-Public(01)00811806012377(17)300228(10)10768622
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP038-007
Device Catalogue Number9-AVP038-007
Device Lot Number10768622
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown